MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYSTEM, U.K., DYONICS POWER II; ARTHROSCOPE

SMITH & NEPHEW, INC. SYSTEM, U.K., DYONICS POWER II; ARTHROSCOPE
Catalog Number 72201034
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during set up, the dyonics power system was plugged into a storz camera stack and it made bang and set fire to the stack.A non-significant delay was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection was performed on the exterior of product and no physical damage was observed.A functional evaluated revealed a loud bang when the device was being powered up.The device wouldn't turn on afterwards.The fuses were replaced and the same outcome happened followed by an electric spark in the power source port.It was determined the power supply was defective.There was a relationship found between the device and the reported event.The complaint was confirmed and the root cause was associated with electrical component failure.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event, include a power supply failure or a defective system controller pcb.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No containment or corrective actions are recommended at this time.

Brand Name
SYSTEM, U.K., DYONICS POWER II
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15674693
Report Number1643264-2022-00387
Device Sequence Number20443999
Product Code HRX
UDI-Device Identifier03596010615411
UDI-Public3596010615411
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K062849
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown